Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

May be overmedicated

From: Mcirish2825 - 16 weeks 1 hour ago

Hello
I’m a 45 year old female. I had been taking 50mcg of Levothyroxine for years. I was feeling great!!! Last September when I had my thyroid levels checked my GP said that I would probably need my medication lowered due to my 20 lb weight loss (I am currently 130 lbs). He said the medication usually goes by weight. The test results showed that my medication needed to be increased. My GP increased my medication from 50 mcg to 75 mcg. (TSH~ 9/28/18 4.260. 6/21/19 1.469)

Fast forward a couple months....I started to feel flushed, face turning red, my hear felt like it was pounding, jittery feeling throughout my body. At one point my BP was elevated (NEVER had evelvated BP). I ended up in the ER twicethinking that I was having a heart attack. Nothing was ever diagnosed, so I thought I had a couple bad anxiety attacks. I’ve felt anxious on the past but never like I’ve felt these past months. I thought I was going crazy. I even asked if I could be prescribed an antidepressant because I thought this was all anxiety related.

I started thinking when all these symptoms started and I believe it was around the time my medication was increased. I visited several web sites seeking information on thyroid medication, and symptoms of too much thyroid medication. All the symptoms I have point to being overmedicated. When I spoke to my GP this morning he told me that my thyroid levels are fine. I asked if I could have the dose lowered but again, GP said levels are fine, and that I am already on a low dose, and that I should try the Zoloft he prescribed (I do not like taking meds, especially an antidepressant).

From past/current experiences, has anyone had this type of experience with Levothyroxine?

Thank you

Best Responses
There are no responses to this discussion. Be the first!
Do you find this discussion helpful?
0
close X
SHOW MAIN MENU
SHOW SUB MENU